New to this site

New to this site

I was diagnosed with RA 12 months ago, I take methotrexate 20mg in tablet form, I was also put on hydrochlorinequinnine 4 months ago because I kept getting flare ups I found that I got twitchy eyes so I stopped taking it just kept on with the methotrexate. I have been to see my rheumatologist today and because of another flare and a result of inflammation in several joints he has decided to start me on methertrexate injections, I am so nervous.

6 Replies

oldestnewest
  • First of all,welcome to this site, I'm sure that you'll find plenty of support and advice here, as I have.

    You're definitely not alone in feeling apprehensive at the thought of MTX Injections. However, I can assure you that it's a lot easier than you think. I have been on injections for 5+ years, and there are real advantages. They are more effective than the tablets, and bring reduced side effects. One quick injection, rather than swallowing numerous pills. It really doesn't hurt, maybe stings for a second that's all. You will be shown how to do it, it's quite easy , it's just a pen that you click.

    Any problems , there are plenty of people here with their own tips.

    I am sure that you will be fine. Do keep in touch and let us know how you get on.

    Good luck! M x

  • You will soon get used to injecting - easier than you expect. The bonus may well be that MTX via injection will be far more effective than in tablet form. The tablet form just didn't help me at all so I was astonished by the huge improvement when I started on the injections. Hope it works that way for you. Best wishes Jude

  • My Dr told me to get my eyes checked once a yr while on Hydroxy as it can cause retina damage. I slowed my intake (on my own) for not particular reason other than I feel like I'm on a lot of toxic meds, and got a sever flare. Saw dr yesterday and she told me to go back on hydroxy as she thinks that's why the flare happened. I'm also on MTX pills and Humira injections.

    Only side affect I have is sores in my nose. Some people get the sores in their mouth. She referred me to ENT Dr.

  • Hiya wendibolton & welcome. You'll find us a helpful & friendly bunch & there is little we don't know between us! I starstarted the other way round hydroxychloroquine & then methotrexate. The two together (double therapy) didn't work for meme so the HCQ was withdrawn & I've now been on MTX injections for 4 years. If you've not needed to use a syringe before it is a scary thought but it's much preferable I've found, I have fewer side effects & those I have are tolerable. You will be taught how to do it probably by your Rheumy nurse. She will demonstrate & then watch as you do your own. I find it best in my tum, alternate sides each week, just pinching about an inch & swab & inject then swab again. You'll be given a sharps box to put the syringe in once used (you may have the pen type, they're becoming more widely used now) & that's it, done til the following week! The first one is nervemaking but once you've done it a couple of times it is really no biggie. I write on my new batch L or R & store them on top of oneanother so I know which side, I'm apt to forget from one week to the next & it means I don't have to wrack my brain lol!

    I hope you notice a difference, injections do seem to work better. :)

  • Don't worry ive been on meth injections foryears now and the new pens are realy good and easy to use good luck i am sure you will be fine x

  • Thank you all x

You may also like...